| Model Number |
231715 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported by the customer in china that during a ligament repair surgery on (b)(6) 2021, it was observed that the anchor on the biocryl intscr 8x30mm device was broken off.All the broken parts were removed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that during the surgery of ligament repair, the anchor was broken off (as the photo shows), removed all the broken parts.No additional information could be provided.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was observed that the external geometry of the screw was damaged from the threads and broken.Also, the distal part was completely damage and appears to be stripped.This complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 6l45011, and no nonconformances were identified.The possible root cause can be attributed when not using a tap or guide wire, as there may not have been enough space for the screw to function properly.It is also a possibility that the tapping was off angle or excessive force was used while tapping causing the screw to break.However, it cannot be conclusively affirmed.As per ifu, failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.Place the tibial sheath on the appropriate diameter sheath inserter and, with tension on the graft strands, advance the tibial sheath through the tie tensioner.Failure to use the guidewire may result in the tibial tapered screw diverging through the tibial sheath.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation revelated that the anchor was completely broken, and the external geometry of the screw was stripped.Therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot, and no non conformances were identified.The possible root cause can be attributed when not using a tap or guide wire, as there may not have been enough space for the screw to function properly.It is also a possibility that the tapping was off angle or excessive force was used while tapping causing the screw to break.However, it cannot be conclusively affirmed.As per ifu, failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.Place the tibial sheath on the appropriate diameter sheath inserter and, with tension on the graft strands, advance the tibial sheath through the tie tensioner.Failure to use the guidewire may result in the tibial tapered screw diverging through the tibial sheath.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.